Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 159, NWS Charleston, SC

July 6, 2011Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2011, 2:42 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 2:42 PM EDT (18:42 UTC)
Expired
Jul 6, 2011, 3:30 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:25 PM EDTTSTM WND DMG2 Wnw Cottageville, SCSC HIGHWAY PATROL REPORTED TREE ON US-17A BETWEEN ROUND O AND COTTAGEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS52 KCHS 061842
SVRCHS
SCC029-035-061930-
/O.NEW.KCHS.SV.W.0159.110706T1842Z-110706T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...8 MILES SOUTHWEST OF CANADYS...MOVING EAST AT
  5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CANADYS...ROUND O...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 8064 3302 8051 3294 8050 3291 8079
      3304 8080
TIME...MOT...LOC 1843Z 258DEG 6KT 3300 8072

$$
2 follow-up statements
015 
WWUS52 KCHS 061900
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT WED JUL 6 2011

SCC035-061910-
/O.CAN.KCHS.SV.W.0159.000000T0000Z-110706T1930Z/
DORCHESTER SC-
300 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DORCHESTER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3301 8079 3306 8072 3307 8063 3302 8051
      3294 8050 3291 8079
TIME...MOT...LOC 1900Z 258DEG 6KT 3301 8068

$$

SCC029-061930-
/O.CON.KCHS.SV.W.0159.000000T0000Z-110706T1930Z/
COLLETON SC-
300 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL COLLETON COUNTY...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RHODES
CROSSROADS...OR ABOUT 7 MILES NORTH OF WALTERBORO...MOVING EAST AT 5
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS
AND ROUND O.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3301 8079 3306 8072 3307 8063 3302 8051
      3294 8050 3291 8079
TIME...MOT...LOC 1900Z 258DEG 6KT 3301 8068

$$
171 
WWUS52 KCHS 061926
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT WED JUL 6 2011

SCC029-061936-
/O.EXP.KCHS.SV.W.0159.000000T0000Z-110706T1930Z/
COLLETON SC-
326 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON COUNTY WILL
EXPIRE AT 330 PM EDT...

AT 325 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3301 8079 3306 8072 3307 8063 3302 8051
      3294 8050 3291 8079
TIME...MOT...LOC 1926Z 258DEG 6KT 3302 8063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:43 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 6, 1:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT WED JUL 6 2011

.SYNOPSIS...
ATLC HIGH PRES WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK.
A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION N OF THE
SAVANNAH RIVER THIS WEEKEND AND WILL STALL BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...NO BIG CHANGES. INCREASED POPS A BIT INLAND BASED
ON THE LATEST RADAR IMAGERY. ISOLATED SEVERE WEATHER IS POSSIBLE
BUT DUE TO LACK OF SIGNIFICANT ORGANIZATION TO THE CONVECTION WILL
HOLD OFF MENTIONING IN THE HAZARDOUS WEATHER OUTLOOK.

PREVIOUS DISCUSSION...
TODAY/S MAIN FORECAST FEATURE WILL CONTINUE TO BE THE ATLC RIDGE
OVER MUCH OF THE AREA...ALTHOUGH IT IS SLOWLY GIVING WAY TO AN
APPROACHING UPSTREAM MID LAYER TROUGH NUDGING DOWN FROM THE
TENNESSEE VALLEY REGION. THIS TROUGH IS EXPECTED TO ENHANCE
DIURNAL CONVECTION TODAY OVER A LARGE PART OF THE CAROLINA
MIDLANDS AND SANDHILLS.

WITH THE WEAKENING OF THE RIDGE OVER CENTRAL GEORGIA AND CSRA...
WE EXPECT AN INCREASE IN COVERAGE IN AFTERNOON AND EVENING TSTMS
ALONG AND W OF I-95 AND WE HAVE RAISED POPS TO 40 PERCENT IN
LOCATIONS CLOSE TO THIS PROXIMITY. MUCH OF OUR CONVECTION WILL BE
DRIVEN ON THE MESOSCALE WITH BOUNDARIES AND THE SEA BREEZE THE
MAIN LOW LEVEL MECHANISMS. IN THE UPPER LEVELS...IT IS INTERESTING
TO NOTE THAT A BROAD LEFT FRONT EXIT REGION OF THE 250 MB JET
COMES UP LATE DAY FROM THE GULF OF MEXICO CUT-OFF LOW PRES SYSTEM
IN THE MID/LEVELS. THIS ADDITIONAL FORCING ALONG WITH A DECENT LOW
LEVEL INFLOW REGIME COULD ALLOW FOR SOME SIGNIFICANT MULTICELL
CLUSTERS LATER TODAY AND THIS EVENING. MOST OF THE HIGH RESOLUTION
GUIDANCE SUGGESTS THE TARGET REGION WILL BE FROM E OF AUGUSTA TO
ORANGEBURG TO THE PEE DEE OF SOUTH CAROLINA. HEAVY RAINFALL
LOCALLY AND ISOLATED SEVERE POTENTIAL IN THE FORM OF WET
MICROBURSTS ARE POSSIBLE FOR OUR INLAND AREAS THIS AFTERNOON AND
EVENING. SPC/S SLIGHT RISK DAY 1 REGION LOOKS REASONABLE AND WE
WILL ALLOW FOR SOME 12Z SOUNDING ANALYSIS BEFORE COMMITTING
ORGANIZED SEVERE MENTIONS IN OUR HAZARDOUS WEATHER OUTLOOK DUE TO
UPSTREAM CONVECTIVE UNCERTAINTIES.

LITTLE TO NO CHANGE MADE TO HIGH TEMPERATURES TODAY...LOWER TO MID
90S MOST AREAS INLAND FROM THE BEACHES AND BARRIER ISLANDS. WE DID
LOWER READINGS A DEGREE OR SO TO THE E OF U.S. 17 IN SOME SPOTS.

EVENING INTO OVERNIGHT STORMS MAY PERSIST IN SOUTH CAROLINA AND
SOME LINGERING CONVECTION MAY FLIRT WITH THE CHARLESTON TRI-COUNTY
REGION ONCE AGAIN...CONFIDENCE CERTAINLY LOW AT THIS POINT.

SMOKE FROM THE WILDFIRES MAY AFFECT SOME OF THE AREA THROUGH TONIGHT
AND WE CONTINUED TO MENTION SOME MORNING AREAS OF SMOKE...MAINLY
OVER SE GEORGIA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE
COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON
SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL
BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO
THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY
DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE
THAT EMANATES FROM THE AROUND THE BAHAMAS. STILL FEEL THAT THE NAM
AND CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST
OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO
AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF
SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER
FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY.

GIVEN THE LACK OF MODEL AGREEMENT AND UNCERTAINTY...MADE ONLY MINOR
CHANGES TO THE POPS. THE BIGGEST CHANCE WAS TO INCREASE POPS WELL
INTO THE CHANCE RANGE FOR THURSDAY AND FRIDAY. THINK THE BEST
CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND SATURDAY AS THE
UPPER TROUGH SHARPENS A BIT AND THE SURFACE FRONT/TROUGH MOVES
TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER TROUGH AND
APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER THROUGH MUCH
OF THE NIGHT FRIDAY NIGHT.  KEPT TEMPS NEAR NORMAL GIVEN NEAR TO
SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING
ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK
FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE
FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE
WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A
LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND
SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY
AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA.
HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON
SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE
SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO
BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER
MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT
DISSIPATES/MOVES NORTH OF THE REGION.

KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE
NORMAL MONDAY AND BEYOND.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
SMOKE FROM SOUTH GEORGIA WILDFIRES WILL CONTINUE TO BE THE MAIN
ISSUE THIS TAF PERIOD. CONDS ARE STARTING OUT VFR BUT MVFR CONDS ARE
LIKELY TO RETURN AT SOME POINT...WITH IFR CONDS
POSSIBLE...ESPECIALLY AT KSAV.

SHOWERS AND TSTMS THIS AFTERNOON SHOULD MOSTLY REMAIN W OF THE
TERMS...AT LEAST AFTER 21Z...SO WILL LET CB/S HANDLE THIS THREAT
FOR NOW AND AMEND THE TAFS IF NEEDED BASED ON RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO DOMINATE
WITH BRIEF PERIODS OF MVFR/IFR...MAINLY IN SCATTERED AFTERNOON
THUNDERSTORMS. SMOKE FROM GA WILDFIRES MAY ALSO IMPACT THE
TERMS...ESPECIALLY KSAV.

&&

.MARINE...
A TYPICAL SUMMER-TIME REGIME ONGOING OVER THE WATERS...S WINDS
FOR THE MOST PART...SOME SE COMPONENT OVER GEORGIA WATERS. SPEEDS
OCCASIONALLY CLOSER TO 15-20 KT DURING NOCTURNAL PEAKS AND 10 KT OR
LESS SEAWARD FROM THE SEA BREEZE OSCILLATION DURING THE AFTERNOON
HOURS. SEAS 2 TO 4 FT. HAVE ADDED MENTION OF SMOKE FOR TODAY BASED
ON THE LATEST SATELLITE IMAGERY. A MARINE WEATHER STATEMENT IS
ALSO OUT ADDRESSING THE SMOKE.

NO HIGHLIGHTS EXPECTED THROUGH AT LEAST FRIDAY. MODELS CONTINUE TO
LACK AGREEMENT ON THE POTENTIAL EVOLUTION OF THE TROPICAL WAVE
CURRENTLY OVER THE BAHAMAS. HAVE STAYED WITH THE MORE CONSERVATIVE
SOLUTION...KEEPING A WEAK WAVE WELL SOUTH OVER SOUTH FLORIDA AND THE
GULF OF MEXICO FRIDAY AND SATURDAY. OTHERWISE...A BROAD UPPER TROUGH
WILL SET IN OVER THE AREA THROUGH SATURDAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED. WINDS GENERALLY 15 KT OR LESS AND SEAS
4 FT OR LESS THROUGH LATE FRIDAY. BY SATURDAY...EXPECT WINDS TO
INCREASE TO 15-20 KT AS A SURFACE FRONT APPROACHES FROM THE
NORTHWEST. WINDS SHOULD DECREASE AGAIN BY SUNDAY AND MONDAY AS
HIGH PRESSURE BUILDS BACK OVER THE REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 6, 1:12 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT WED JUL 6 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
112 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 9:35 AM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
935 AM EDT WED JUL 6 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
935 AM EDT WED JUL 6 2011

...SMOKE FROM GEORGIA WILDFIRES WILL IMPACT PARTS OF SOUTHEAST
GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY...

SURFACE AND SATELLITE OBSERVATIONS AS WELL AS WIND FORECASTS
INDICATE SMOKE BEING GENERATED FROM A WILDFIRE NORTH OF
WALTHOURVILLE IN LIBERTY COUNTY...AS WELL AS FROM A HUGE WILDFIRE
IN THE OKEFENOKEE SWAMP...WILL CONTINUE TO AFFECT PORTIONS OF
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY.

VISIBILITIES AS LOW AS 2 MILES CAN BE EXPECTED...ALTHOUGH COULD
BE LOWER IN A FEW SPOTS...ESPECIALLY ACROSS SOUTHEAST GEORGIA
CLOSER TO THE FIRES.

IF YOU ARE DRIVING AND ENCOUNTER SMOKE...REDUCE YOUR SPEED. USE
YOUR LOW BEAM HEADLIGHTS OR FOG LIGHTS IF YOU HAVE THEM. THOSE
WHO HAVE RESPIRATORY CONDITIONS OR ARE SENSITIVE TO SMOKE SHOULD
REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jul 6, 1:36 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT WED JUL 6 2011

GAZ088-101-SCZ042-047-061815-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
136 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 215 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR KILDARE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
KILDARE AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3269 8129 3256 8123 3252 8147 3257 8152
TIME...MOT...LOC 1736Z 247DEG 9KT 3258 8141
Special weather statement, Jul 6, 1:47 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 6 2011

SCZ042-061815-
HAMPTON-
147 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROCKETVILLE...HAMPTON AND MILEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3296 8103 3289 8098 3286 8116 3292 8118
TIME...MOT...LOC 1747Z 250DEG 7KT 3291 8111
Special weather statement, Jul 6, 2:04 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT WED JUL 6 2011

SCZ043-044-050-061830-
CHARLESTON-DORCHESTER-INLAND COLLETON-
204 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS FERRY LANDING...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8029 3287 8028 3285 8048 3293 8050
TIME...MOT...LOC 1805Z 252DEG 10KT 3289 8042
Special weather statement, Jul 6, 2:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT WED JUL 6 2011

GAZ101-SCZ042-047-061845-
EFFINGHAM-HAMPTON-INLAND JASPER-
216 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SCOTIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...GARNETT...GRAYS...LAKE WARREN STATE PARK...LENA...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8109 3265 8096 3255 8129 3274 8139
TIME...MOT...LOC 1816Z 249DEG 9KT 3269 8122

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:47 PM EDTSpecial Weather StatementCHSHampton28 min
Jul 6, 2:04 PM EDTSpecial Weather StatementCHSDorchester26 min
Jul 6, 2:16 PM EDTSpecial Weather StatementCHSHampton29 min
Jul 6, 2:51 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 6, 3:23 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester66 min
Jul 6, 3:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper67 min
Jul 6, 3:39 PM EDTSevere Thunderstorm WarningCHSColleton51 min
Jul 6, 3:57 PM EDTSpecial Weather StatementCHSJasper48 min
Jul 6, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper43 min
Jul 6, 4:22 PM EDTSevere Thunderstorm WarningCHSJasper38 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.